MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC PULMONARY.BALLOON DILATION CATHETER.PULMONARY.; BRONCHOSCOPE ACCESSORY

MERIT MEDICAL SYSTEMS INC PULMONARY.BALLOON DILATION CATHETER.PULMONARY.; BRONCHOSCOPE ACCESSORY
Catalog Number P15L55
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports that while dilating a stricture located in the patient's left main bronchus for possible stent placement in an older female patient, a blood vessel was perforated and the patient started hemorrhaging profusely.A code was called, and life-saving protocols were initiated without success.The patient expired due to extreme blood loss/hemorrhaging same-day.The balloon dilatations started at 15atms.The highest inflation/atms reached is currently unknown.The physician stated the patient was at high risk due to the stage 4 lung cancer diagnosis.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be located and returned, the investigation will be reopened.

Brand Name
PULMONARY.BALLOON DILATION CATHETER.PULMONARY.
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84084
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84084
Manufacturer Contact
bryson heaton rn
1600 merit parkway
south jordan, UT 84084
8012531600
MDR Report Key20404249
Report Number1721504-2024-00077
Device Sequence Number19706331
Product Code KTI
UDI-Device Identifier00884450198056
UDI-Public884450198056
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberP15L55
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexFemale